Homeopathic Teething Tablets and Gels Present Seizure Risk, FDA Warns

Homeopathic teething tablets and gels may be hazardous to infants and children, the U.S. Food and Drug Administration (FDA) warns. In a safety alert issued Sept. 30, the agency said it is reviewing adverse events linked to these products. The reports include seizures in infants and children. The agency is reminding consumers that homeopathic teething tables and gels are not approved by the FDA. Furthermore, the FDA says it does not know of any proven health benefits with homeopathic teething products.

Consumers should stop using homeopathic teething tablets or gels and throw them away, the alert states. If children experience the following symptoms after being given these products, parents should seek medical attention: seizures, difficulty breathing, lethargy, excessive sleepiness, muscle weakness, skin flushing, constipation, difficulty urinating, or agitation.

The FDA last issued a safety alert about homeopathic teething tablets in 2010. The reports being analyzed now were received since the 2010 alert. “The FDA is currently investigating this issue, including testing product samples. The agency will continue to communicate with the public as more information is available.” the agency stated.

Homeopathic teething tablets are sold in CVS, Hyland’s and other retail stores as well as online.

This entry was posted in Defective Products, Health Concerns and tagged , , , , . Bookmark the permalink.

© 2005-2018 Parker Waichman LLP ®. All Rights Reserved.